MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 7-8 9MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. LGN XLPE DISHED ISRT SZ 7-8 9MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71453291
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when trying to implant, both of the final polys would not completely seat into the tibial tray, even though both locking mechanisms appeared to be in good condition.A delay greater than 30 minutes was reported due to this event.
 
Additional Manufacturer Narrative
The affected legion dished articular inserts were returned and evaluated.A visual inspection of the products found moderate damage on the locking detail feature.A dimensional inspection was attempted; the damage/deformation at several features of the devices would not allow for accurate measurement.The devices were manufactured in 2013.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN XLPE DISHED ISRT SZ 7-8 9MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8107855
Report Number1020279-2018-02615
Device Sequence Number19360853
Product Code JWH
UDI-Device Identifier00885556255582
UDI-Public00885556255582
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Catalogue Number71453291
Device Lot Number13HM03683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1